I have been diagnosed with Granuloma Annulare. I first noticed it as a couple of small lumps in my groin. It began to spread and become larger red lumps. My dermatologist did a biopsy of one of the sites which confirmed this diagnosis. He prescribed Dexometasone cream twice daily which has done absolutely no good. The condition has spread all over the back and sided of both legs, from the knees up, down my sides, and on my back. When I sit my legs burn like fire. I have absolutely no energy. By the way, I too have a dog that I have had for 3 years. Not long after we got him I contracted a staph infection on my right leg--out of the blue--had to have surgery twice and was placed on a high-powered antibiotic. I wonder if this could have been the start of the problem I am now having.
Granuloma annulare is a chronic skin disease consisting of a rash with reddish bumps arranged in a circle or ring.It may be associated with diabetes or thyroid disease but generally the cause is not known.
Treatment consists of corticosteroids(topical as well as oral),retinoids and cryotharpy.Generalised lesions may respond to psoralen phototherapy.Pls discuss these treatment options with your dermatologist.
Hope it helps. Take care and pls do keep me posted on how you are doing or if you have any additional queries. Kind regards.
I am 55 and have had granuloma anulare for over 6 years. It began on the back of one hand - very large, red and noticeable. Most folks asked me if I had been burned. I tried the cortisone creams twice a day with no improvement. Also tried cortisone local injections - but that also didn't work. The hand lesion went away finally after 2 years but lesions have now appeared down the side of one leg. They are very visible in good weather. I have given up on any "treatment" option at this point and will just wait for them to subside.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.